Format

Send to:

Choose Destination
See comment in PubMed Commons below
Ann Hematol. 2001 May;80(5):314-5.

Acute tumor lysis syndrome induced by high-dose corticosteroids in a patient with chronic lymphatic leukemia.

Author information

  • 1Department of Internal Medicine, A, Western Galilee Hospital, Naharyia, Israel.

Abstract

Acute tumor lysis syndrome (TLS) has been reported in hematological malignancies, such as aggressive non-Hodgkin's lymphoma, acute lymphoblastic leukemia, and rarely, in other malignancies (solid tumors) in association with the administration of cytotoxic therapy. We report a case of a patient with chronic lymphatic leukemia (CLL) who developed autoimmune hemolytic anemia treated by high dose corticosteroids and, following this treatment, developed acute tumor lysis syndrome. Only one similar case has been reported recently. Clinicians should be aware that corticosteroids alone may produce this potentially life-threatening complication.

PMID:
11446738
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Loading ...
    Write to the Help Desk